Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Brown thick discharge

09/12/2008

Question:

i am on ortho tri-byblen lo and i have been for about two years. i am on the third day of the dark green pills which are pose to bring me my cycle and i have experienced a dark brown thick discharge. it doesn`t smell. I am active but the last time i did it was about a week ago and it started out with a condom and then he eventually took it off. can you tell me what`s going on. is this normal when coming on to my cycle or what.

Answer:

Irregular bleeding on oral contraceptives is common. the most common reason is taking pills off schedule. However it sometimes it occurs for no detectable reason. However, you should make sure that you are not pregnant, and if you have any concerns about sexually transmitted diseases, you should be seen by a health care provider.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University